Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 230, NWS North Platte, NE

July 27, 2000Keith County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 27, 2000, 9:06 PM MDT for Keith County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 27, 2000, 9:06 PM MDT (03:06 UTC)
Expired
Jul 27, 2000, 10:00 PM MDT
In force
54 min
Issued by
NWS North Platte, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Keith County, NE

The radar

The North Platte radar (KLNX), 120 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 5:00 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2000-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3838 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2000-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3838 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1184 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
1.9
Supercell composite
12.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WUUS53 KLBF 280306
SVRLBF
NEC101-280400-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
906 PM MDT THU JUL 27 2000

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KEITH COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 1000 PM MDT

* AT 902 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF BRULE...OR ABOUT 6 MILES
  SOUTHWEST OF OGALLALA...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  14 MILES SOUTH OF KEYSTONE AROUND 915 PM MDT
  8 MILES SOUTH OF ROSCOE AROUND 920 PM MDT
  11 MILES SOUTH OF PAXTON AROUND 945 PM MDT
  14 MILES SOUTH OF SARBEN AROUND 950 PM MDT

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR WESTERN NEBRASKA.

LAT...LON 4138 10183 4101 10194 4103 10129 4136 10130

$$
DJB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 12:10 PM MDT, 8 hours 56 minutes earlier.

Area forecast discussion, Jul 27, 12:10 PM MDT, 8 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
110 PM CDT THU JUL 27 2000

...FORECAST PROBLEM WILL BE FIRST PERIOD TSRA CHANCES...

6.7U STLT SHOWS MONSOON MSTR CIRCULATION CENTER LIFTING NORTH FROM
WRN NM. CONVECTION REFIRING IN C/NC KS. SOME WEAK CONVECTION NOW
MOVING FROM NE WY INTO SW SD AND EXTREME NW NEBR. A PERSISTENT BOUNDARY
FROM EARLIER CONVECTION IS APPARENT ON REGIONAL RADAR MOSAIC
EXTENDING FROM NEAR IEN SD SOUTHEAST INTO NW CUSTER COUNTY. SBCAPES
THIS AFTERNOON TO 3.5KJ/KG...SOME CAP HOWEVER SHOULD INHIBIT MOST
ACTIVITY UNTIL LATE THIS AFTTERNOON.

ETA MODEL DIFFERS FROM PREVIOUS ON TIMING. 12Z RUN SHOWS A DISTINCT
VORT MAX RUNNING THE RIDGE OVER NRN WY TODAY THEN DROPPING SSE
ACROSS CNTRL NEBR OVERNIGHT. THIS WILL LIKELY CREATE ANOTHER MCS
THROUGH WRN AND CNTRAL NEBR. VORT MAX CURRENTLY OVER WRN NEBR SHOULD
IN ADDITION FIRE UP AN MCS IN SRN NEBR AND MOVING S INTO KS THIS
EVENING. WILL ASSUME THIS SCENARIO BUT MONITOR AREAS OF POSSIBLE
CONV DEVELOPMENT AT ZONE ISSUANCE.

TONIGHT...WILL INCLUDE 50 POPS TONIGHT FOR ALL CWA. PLENTY OF AVBL
MSTR WITH PWS TO 1.5 IN. LARGE AREA OF 300-200 DIV AND LAYERED OMEGA
TRAVERSE THE CWA.  KEYING IN ON HEAVY RAIN POSSIBLE FROM CHERRY
COUNTY SE INTO FRONTIER AND CUSTER COUNTY AS STORM MOTION S/SE LESS
THAN 10 KTS.

FRIDAY...MCS WILL MOVE SOUTH OF AREA EARLY WITH SUBSIDENCE PREVALENT
BEHIND THE MCS INTO KS. MOSTLY CLOUDY AM IN THE SOUTH...PARTLY SUNNY
NORTH. WITH LIGHT EASTERLY WINDS HIGHS WILL BE HELD TO THE MID 80S.
A WEAK WAVE DROP SOUTH FROM CNTRAL SD WITH A SMALL CHC OF LATE DAY
TSRA IN THE NE ZONES CONTINUING INTO THE EVENING...OTHERWISE DRY.

FRIDAY NIGHT AND SATURDAY...PARTLY CLOUDY AND DRY. CONVECTION TO BE
CONFINED TO THE FOOTHILL AND NE WYOMING SAT AFTERNOON. LOWS FRIDAY
NIGHT AROUND 60...HIGHS SATURDAY IN THE 80S AS LIGHT EASTERLY WINDS
CONTINUE.

EFP...SUNDAY THRU TUES LOOKS DRY AS UPPER RIDGE BUILDS NW INTO THE
NRN PLAINS. ANY CONVECTION SHOULD BE CONFINED TO NEAR TO FOOTHILLS
AND QUICKLY DIE WITH ANY EASTWARD MOVEMENT. HIGHS 87-93 AND LOWS
57-63.

.LBF...NONE

ROBERG

In the hours before

Local storm report, Jul 27, 8:01 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
901 PM CDT THU JUL 27 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0844 PM    32 N LISCO                NE   .75 INCH HAIL
07/27/00   GARDEN

0844 PM    32 N LISCO                NE   65 MPH TSTM WIND GUST
07/27/00   GARDEN                         3 INCH TREE LIMBS DOWN

CLB
Local storm report, Jul 27, 8:05 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
905 PM CDT THU JUL 27 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0825 PM    1 S ANTIOCH               NE   .75 INCH HAIL
07/27/00   SHERIDAN

CLB
Local storm report, Jul 27, 8:28 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
928 PM CDT THU JUL 27 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0900 PM    ELLSWORTH                 NE   .75 INCH HAIL
07/27/00   SHERIDAN

CLB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 6:46 PM MDTSevere Thunderstorm WarningLBFGarden59 min
Jul 27, 7:02 PM MDTSevere Thunderstorm WarningLBFSheridan58 min
Jul 27, 7:56 PM MDTSevere Thunderstorm WarningLBFSheridan64 min
Jul 27, 8:48 PM MDTSevere Thunderstorm WarningLBFHooker, McPherson57 min
Jul 27, 9:10 PM MDTSevere Thunderstorm WarningLBFLincoln65 min
Jul 27, 11:06 PM MDTSevere Thunderstorm WarningLBFCuster54 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.